In this weeks video (Shot on January 12 2013) Devon Nicholson discusses the side effects he's been experiencing with his skin due to the medication. Almost all Hepatitis C treatment patients report some type of skin problems however Incivek in particular has been known to cause a deadly skin rash known as Stevens Johnson Syndrome.

In the past week Devon's skin problems became worse to the point that his entire body looked like it was sunburnt despite not being exposed to sunlight. The itching associated with the rash was so strong Nicholson felt as though he had bugs crawling under his skin.

After 2 days of experiencing the sensation of non-stop intense itching Devon paged his Hepatitis C nurse who recommended that he go the emergency room.

After being examined and blood tested at the hospital Devon was relieved to be informed that his rash was a direct side effect of the medication and not the fatal Stevens Johnsons Syndrome. Doctors there informed him that the sensation of that rash is usually a "burning" rather than a "bug under the skin" sensation.

The next day Nicholson returned to the hospital for further blood testing and a follow up exam. He was informed by his Hepatitis C specialists nurse Ann Port that he was very lucky the itching sensation didn't become unbearable until the end of his Incivek treatment (he continues the Interferon and Ribavirin medication for the remaining 12 weeks). Unfortunately other patients have had to stop early due to the serious skin side effects caused by the medication.

The doctors Devon has seen as well as his nurse are in agreement that the itching and rash will be reduced as the Incivek gets out of his system. The Ribavirin can still cause a rash known as RIBA rash however it is not as severe a reaction as the Incivek causes.

In this update Nicholson also discusses the importance of "indulging in hobbies" while on treatment to help keep the mind off of side effects.

This entry was originally published on January 14, 2013. Reprinted with permission.